Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 25, 2019, 6:21 PM EST for Genesee County, New York. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2019, 6:21 PM EST (23:21 UTC)
- Expired
- Jan 25, 2019, 7:45 PM EST
- In force
- 84 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 12 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WWUS81 KBUF 252321
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
621 PM EST FRI JAN 25 2019
NYZ010-011-260045-
Genesee-Northern Erie-
621 PM EST FRI JAN 25 2019
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN ERIE
AND NORTHERN GENESEE COUNTIES...
At 612 PM EST, A band of heavy lake effect snow producing snow fall
rates of up to 2 inches per hour is expected to remain nearly
stationary across the Buffalo metro area through 11 pm. This band
will extend into northern Genesee county.
Winds in excess of 30 mph will produce significant blowing and
drifting snow with brief periods of near whiteout conditions.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
Kenmore, Depew, Amherst, Tonawanda, Lancaster, Williamsville, Darien
Lakes State Park, Elma, Pembroke, Akron, Erie Basin Marina, Small
Boat Harbor, Alden and Blasdell.
This includes Interstate 90 between exits 56 and 48.
Travelling through any of the above mentioned locations will be very
difficult this evening. Anticipate snow covered and very slippery
roads. If you must travel this evening use extra caution. Allow
plenty of extra time to reach your destination.
LAT...LON 4308 7850 4308 7847 4313 7832 4313 7810
4307 7794 4278 7881 4278 7886 4276 7889
4289 7891 4292 7890 4296 7892
$$
TMAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 25, 4:39 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 25, 4:39 PM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
439 PM EST Fri Jan 25 2019
.SYNOPSIS...
Lake effect snow will bring significant lake snow to portions
of Western and North Central New York through Saturday morning.
Low pressure moving just northwest of the area will bring a
period of rain or a wintry mix Monday night and Tuesday. A very
cold, arctic air mass moves over the area mid to late next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
Cold, southwest flow has allowed lake effect snow bands to persist
off Lakes Erie and Ontario this morning. Drastic differences are
found from locations in and out of these bands with snowfall rates
averaging an inch/hr east of Lake Erie and 2-3 inches/hr northeast
of Lake Ontario in the bands. Areas outside of these bands have
received a treat of sunshine today. Cold and windy conditions
will continue with temperatures in the upper teens to low 20's
and west-southwest winds gusting to 30-35 mph this afternoon.
Low pressure is located in southern Quebec this afternoon while high
pressure extends into the lower Ohio River Valley. This has
increased subsidence across western NY and equilibrium levels
have fallen in response to this. Consequently, the lake effect
bands off Lake Erie have weakened. Heavy snow still continues
within the ragged lake band across the Southtowns and into
western Wyoming county. Further north, better organization
exists east of Lake Ontario as equilibrium levels remain near
10K feet and deeper moisture is present.
Upstream satellite and observations are showing a wind shift across
western Lake Erie in response to the next frontal boundary. This
wind shift will cause the winds to back across the Lake and begin to
shift the Lake Erie bands to the north. A shortwave trough will move
into the Upper Great Lakes by this evening and this will increase
lift and moisture across the eastern Great Lakes. The Lake Erie band
will become better organized by early evening while it moves
northward into Metro Buffalo and across the Northtowns. Snowfall
rates of 2-3 inches/hr are expected. Consequently the lake band
will move out of the Southern Tier and Southtowns with snow
persisting right along the Lake Erie shoreline. Additional snow
accumulation of 5-10 inches are expected in the Winter Storm
Warning area from northern Chautauqua, NW Cattaraugus, Erie and
western Genesee and western Wyoming Counties. A tight gradient
of snow accumulations will be located near the Niagara/Erie and
Orleans/Genesee borders. A cold front will move across Lake Erie
and into western NY by Saturday morning. This will shift the
lake band back to the south giving the Lake Erie shoreline to
the Southtowns another round of snow. An additional 3 to 6
inches expected overnight for these locations.
Southwest winds will become west, east of Lake Ontario this
afternoon. With 850mb temperatures to -18C and lake induced
instability has produced a well-organized lake band across
Jefferson and northern Lewis counties. Favorable conditions will
continue into this evening with snow rates ramping up as winds
become westerly. Snow rates 2-3 in/hr are expected across the
Tug Hill by evening. Winds will back to the southwest this
evening resulting in the lake band to move north again. Heavy
lake effect snow will continue across the northern Tug Hill
region with additional snow accumulations of 1-1.5 feet across
the Tug Hill to about a foot across Jefferson and northern Lewis
counties tonight and into Saturday morning. It is likely that
only the extreme northern section of Oswego county will be
impacted with the rest of the county seeing little.
Cold temperatures expected tonight with temperatures falling
into the single digits to the low teens by the lake shores. Lake
bands weaken into Saturday morning as dry air moves into the
region and equilibrium levels come crashing down. Additional
snow amounts of 1-2 inches are expected from the Lake Erie
shoreline to the Southtowns and 2-4 inches across the northern
Tug Hill region. Warm air advection increases aloft by afternoon
and temperatures will rise into the upper teens to low 20's.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
A weak warm front is set to start to slip northward into the area on
Saturday night. This will temporarily allow for a deeper layer of
moisture to extend up beyond 700 mb concurrent with the frontal lift
transiting the area. This will allow for a period of light snow as
it does so. In its wake, cold advection will begin by daylight
Sunday. In this regime, boundary layer wind fields suggest a fair
amount of confluent flow over Lake Erie on southwesterly flow. This
combined with an unstable depth that spans the dendritic layer. The
Canadian GEM and NAM are both keying in on this type of feature
developing, so the forecast was adjusted to really key in on snow
chance increases in the Buffalo area for overnight Saturday night
into Sunday morning. While large scale forcing will be subtle, the
combination of confluent flow and lake-induced instability should be
sufficient to allow for a fairly efficient (20:1) band of lake
effect snow to develop in the immediate wake of a more general
synoptic snow earlier in the night. This band looks to linger 6-9
hours before gradually starting to sag southward into Sunday.
Off Lake Ontario, a similar setup may yield a band over northern
Jefferson County, however shorter fetch will likely limit its
intensity a bit as compared to the band off Lake Erie.
Accumulations from the band off Lake Erie may straddle advisory
criteria, and based upon current headlines as well as the mesoscale
nature of the band, it will need to be monitored in future forecasts
to determine whether additional headlines are necessary.
High pressure builds in from the west on Sunday night. This reduces
over lake flow, and allowed for additional subsidence and decrease
in moisture depth to wind down snow shower activity. With that in
mind, if any breaks develop in the cloud cover, there is a great
opportunity for a night in which temperatures go into free fall. At
the moment, it is difficult to pick out the clearing windows, but
the potential for a very cold night is there.
Surface-based ridging draped across our region Monday morning will
slowly drift eastward into eastern New York/western New England
through the balance of the day, while the next mid level trough and
its attendant organizing surface low push into the western Great
Lakes/Lower Ohio Valley. Light snow will start to develop across far
western New York Monday afternoon, as warm air advection develops
aloft out ahead of the next system.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Monday night and Tuesday the medium range guidance packages remain
in rather good agreement on the aforementioned trough/surface low
becoming increasingly better organized and tracking across our
region, with the strengthening nature of this system and degree
of available moisture/forcing supporting an increase in PoPs to
the categorical range. As for ptype, that seems to be trending
toward the warmer end of the spectrum at least for the early
Tuesday period. A track to our northwest is now favored by all
large scale guidance, which would allow for a brief warmup and
accompanying period of possible mixed precipitation or even rain
late Monday night into Tuesday.
Behind this system, latest medium range models and ensembles
continuing to advertise a true arctic blast Wednesday into
Friday. 850 mb temperatures down to -30C will cover much of the
area through this time frame. Certainly record cold is a
possibility within this airmass. Daytime high temperatures only
in the single digits with overnight lows below zero. Brisk
winds during this time frame will certainly produce dangerously
cold wind chills for an extended period. Additionally, this
airmass will certainly bring the potential for lake effect snow
downwind of the lakes, although with an airmass this cold and
dry it may limit really significant accumulations. The greater
concern may be the potential for significant blowing and
drifting with gusty winds and a fine, powdery snow in this
frigid airmass.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Organized lake effect bands are east of Lakes Erie and Ontario
this afternoon. VFR conditions are expected outside of these
bands including KIAG and KROC through this evening. VFR/MVFR
conditions expected at KBUF through the afternoon however the
Lake Erie band will move northward reaching KBUF by early
evening. This will cause sub-IFR conditions with blowing snow. The
Lake Erie band will stay north of KJHW through the evening. The
lake band will move back to the south overnight and may cause
MVFR/IFR conditions at KJHW into Saturday morning.
Heavy lake effect snow will impact KART through tonight. The
band will shift south however sub-IFR conditions will likely
continue at KART. Westerly winds will continue with gusts as
high as 45 mph especially downwind of the lakes this afternoon.
Lake effect snow will taper off into Saturday however MVFR/IFR
conditions will likely continue between KBUF and KJHW and KART.
A southerly wind will put an end to the snow showers by
afternoon and VFR conditions are expected.
Outlook...
Sunday and Monday...A chance of snow showers. MVFR likely.
Tuesday...Snow and rain showers with MVFR conditions.
Wednesday...Snow showers with MVFR conditions.
&&
.MARINE...
Increasing winds through the day along with lake effect snow will
impact both lakes today. Winds off of Lake Erie will mostly stay out
of the west-southwest and out of the west off of Lake Ontario. Small
Craft conditions will persist through early Saturday morning.
Freezing temperatures and winds and waves will cause occasional
heavy freezing spray off Lake Erie through the early evening
hours.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Warning until 10 AM EST Saturday for NYZ006>008.
Winter Storm Warning until 1 AM EST Saturday for NYZ010-011.
Winter Storm Warning until 7 AM EST Saturday for NYZ012-019-
020-085.
Winter Weather Advisory until 6 PM EST this evening for NYZ013.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ020.
Heavy Freezing Spray Warning until 10 PM EST this evening
for LEZ040-041.
Small Craft Advisory until 4 AM EST Saturday for LEZ040-
041.
Small Craft Advisory until 7 PM EST this evening for
LOZ030.
Small Craft Advisory until 6 AM EST Saturday for
LOZ042>044.
Small Craft Advisory until midnight EST tonight for LOZ045.
&&
SYNOPSIS...HSK
NEAR TERM...HSK
SHORT TERM...Fries
LONG TERM...Hitchcock/JJR/TMA
AVIATION...HSK
MARINE...HSK/SWHazardous weather outlook, Jan 25, 6:05 PM EST, 16 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 605 PM EST Fri Jan 25 2019 NYZ012-019-020-085-262315- Wyoming-Chautauqua-Cattaraugus-Southern Erie- 605 PM EST Fri Jan 25 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. An extended period of severe winter conditons is expected Tuesday night through Friday. Extremely cold air will build down into the region with dangerously cold wind chills expected during this period. Accumulating, possibly significant lake effect snow is possible east of Lake Erie during this period. Strong gusty winds will likely cause periods of significant blowing and drifting snow along with poor visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-262315- Northern Erie-Genesee- 605 PM EST Fri Jan 25 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An extended period of severe winter conditons is expected Tuesday night through Friday. Extremely cold air will build down into the region with dangerously cold wind chills expected during this period. Accumulating, possibly significant lake effect snow is possible east of Lake Erie during this period. Strong gusty winds will likely cause periods of significant blowing and drifting snow along with poor visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>005-013-014-021-262315- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Livingston-Ontario- Allegany- 605 PM EST Fri Jan 25 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Extremely cold air will build down into Tuesday night through Friday with dangerously cold wind chills expected during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-262315- Oswego-Jefferson-Lewis- 605 PM EST Fri Jan 25 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SATURDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. An extended period of severe winter conditons is expected Tuesday night through Friday. Extremely cold air will build down into the region with dangerously cold wind chills expected during this period. Accumulating, possibly significant lake effect snow is possible east of Lake Ontario during this period. Strong gusty winds will likely cause periods of significant blowing and drifting snow along with poor visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-262315- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 605 PM EST Fri Jan 25 2019 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-262315- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 605 PM EST Fri Jan 25 2019 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy Freezing Spray Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-262315- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 605 PM EST Fri Jan 25 2019 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jan 25, 3:47 PM EST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
347 PM EST FRI JAN 25 2019
NYZ010>013-085-252245-
Livingston-Southern Erie-Wyoming-Genesee-Northern Erie-
347 PM EST FRI JAN 25 2019
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN WYOMING...ERIE...
NORTHWESTERN LIVINGSTON AND GENESEE COUNTIES...
At 346 PM EST, a band of lake effect snow producing snowfall rates
of 1 to 2 inches per hour is moving north toward the Metro Buffalo
region. This band will strengthen and have an adverse effect on the
commute for anyone travelling south or east of Buffalo through this
evening. The band will move north into Metro Buffalo by around
nightfall, then weaken and move back south overnight.
During the evening hours, expect snowfall rates of 1 to 3 inches per
hour within the 15 mile wide band. Winds in excess of 30 mph will
produce significant blowing and drifting snow with brief periods of
near whiteout conditions. Expect from a trace of snow from
Tonawanda to as much as additional 8 inches, possibly more, tonight
under the center of the band.
Some locations that are or will be impacted include...
Cheektowaga, West Seneca, Lackawanna, Batavia, Kenmore,
Depew, Lancaster, Hamburg, East Aurora, Evans, Elma and Eden.
This includes Interstate 90 between exits 57A and 47.
LAT...LON 4259 7919 4272 7909 4280 7892 4292 7890
4299 7901 4307 7901 4304 7882 4305 7883
4310 7864 4307 7859 4310 7856 4308 7847
4313 7846 4313 7791 4304 7795 4304 7791
4285 7791 4254 7933
ZaffLocal storm report, Jan 25, 3:54 PM EST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EST FRI JAN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM SNOW PERRYSBURG 42.46N 79.00W
01/25/2019 M10.6 INCH CATTARAUGUS NY CO-OP OBSERVER
STORM TOTAL SO FAR
&&
CORRECTED EVENT TIME...EVENT...REMARKS
EVENT NUMBER BUF1900451
DPKSpecial weather statement, Jan 25, 4:04 PM EST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
404 PM EST FRI JAN 25 2019
NYZ007-008-252300-
Jefferson-Lewis-
404 PM EST FRI JAN 25 2019
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON AND
CENTRAL LEWIS COUNTIES...
At 401 PM EST, A band of lake effect snow producing snowfall rates
of 1 to 2 inches per hour extends from Adams to Croghan. This band
will continue to slowly move south to near the Oswego County line
and over the northern portion of the Tug Hill by this evening. The
band will become quite intense by this evening with snow rates
approaching or exceeding 3 inches per hour at times. This will
result in snow totals quickly adding up to 10 to 18 inches, before
the band weakens and heads back toward Watertown overnight.
Drivers on both primary and secondary roads between Watertown and
Adams should be prepared for dangerous conditions with whiteouts and
drifting snow.
Some locations that are or will be impacted include...
Dexter, Glen Park, Adams Center, Black River, Smithville,
Philadelphia, Theresa, Antwerp, Chaumont, Evans Mills, Calcium and
Perch Lake.
This includes Interstate 81 between exits 38 and 44.
LAT...LON 4368 7577 4369 7579 4371 7602 4367 7602
4368 7618 4367 7617 4366 7626 4378 7629
4383 7636 4386 7636 4385 7642 4408 7517
4369 7512
ZaffLocal storm report, Jan 25, 4:59 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EST FRI JAN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM SNOW MARILLA 42.84N 78.53W
01/25/2019 M11.5 INCH ERIE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1900463
KRALocal storm report, Jan 25, 5:01 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
501 PM EST FRI JAN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW BUFFALO AIRPORT 42.94N 78.74W
01/25/2019 M5.6 INCH ERIE NY ASOS
&&
EVENT NUMBER BUF1900464
KRASpecial weather statement, Jan 25, 6:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
621 PM EST FRI JAN 25 2019
NYZ010-011-260045-
Genesee-Northern Erie-
621 PM EST FRI JAN 25 2019
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN ERIE
AND NORTHERN GENESEE COUNTIES...
At 612 PM EST, A band of heavy lake effect snow producing snow fall
rates of up to 2 inches per hour is expected to remain nearly
stationary across the Buffalo metro area through 11 pm. This band
will extend into northern Genesee county.
Winds in excess of 30 mph will produce significant blowing and
drifting snow with brief periods of near whiteout conditions.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
Kenmore, Depew, Amherst, Tonawanda, Lancaster, Williamsville, Darien
Lakes State Park, Elma, Pembroke, Akron, Erie Basin Marina, Small
Boat Harbor, Alden and Blasdell.
This includes Interstate 90 between exits 56 and 48.
Travelling through any of the above mentioned locations will be very
difficult this evening. Anticipate snow covered and very slippery
roads. If you must travel this evening use extra caution. Allow
plenty of extra time to reach your destination.
LAT...LON 4308 7850 4308 7847 4313 7832 4313 7810
4307 7794 4278 7881 4278 7886 4276 7889
4289 7891 4292 7890 4296 7892
TMAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 12:54 AM EST | Special Weather Statement | BUF | Genesee | 81 min |
| Jan 25, 2:21 AM EST | Special Weather Statement | BUF | Erie, Genesee | 54 min |
| Jan 25, 5:58 AM EST | Special Weather Statement | BUF | Chautauqua, Erie, Wyoming | 92 min |
| Jan 25, 6:01 AM EST | Special Weather Statement | BUF | Livingston, Ontario | 89 min |
| Jan 25, 7:35 AM EST | Special Weather Statement | BUF | Erie, Genesee, Wyoming | 55 min |
| Jan 25, 8:34 AM EST | Special Weather Statement | BUF | Chautauqua, Wyoming | 86 min |
| Jan 25, 8:52 AM EST | Special Weather Statement | BUF | Livingston | 83 min |
| Jan 25, 8:57 AM EST | Winter Weather Advisory | BUF | Livingston | 9 hr |
| Jan 25, 9:02 AM EST | Special Weather Statement | BUF | Jefferson | 88 min |
| Jan 25, 9:44 AM EST | Heavy Freezing Spray Warning | BUF | 12 hr | |
| Jan 25, 9:54 AM EST | Special Weather Statement | BUF | Chautauqua, Wyoming | 111 min |
| Jan 25, 10:13 AM EST | Special Weather Statement | BUF | Jefferson | 2 hr |
| Jan 25, 11:56 AM EST | Special Weather Statement | BUF | Chautauqua, Wyoming | 109 min |
| Jan 25, 12:00 PM EST | Special Weather Statement | BUF | Jefferson | 2 hr |
| Jan 25, 1:46 PM EST | Special Weather Statement | BUF | Erie, Wyoming | 119 min |
| Jan 25, 1:57 PM EST | Special Weather Statement | BUF | Jefferson, Lewis | 108 min |
| Jan 25, 3:47 PM EST | Special Weather Statement | BUF | Erie, Genesee | 118 min |
| Jan 25, 4:04 PM EST | Special Weather Statement | BUF | Lewis | 116 min |
| Jan 25, 6:48 PM EST | Special Weather Statement | BUF | Jefferson | 87 min |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.